Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 285, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 30, 2024, 4:50 PM EDT for Bartow County, Gordon County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2024, 4:50 PM EDT (20:50 UTC)
- Expired
- Aug 30, 2024, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:00 PM EDT | TSTM WND DMG | 1 N Adairsville, GA | Tree fell on car per EM in city of Adairsville. |
| Aug 30, 5:03 PM EDT | HAIL 1 | 3 Sw Sonoraville, GA | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WUUS52 KFFC 302050
SVRFFC
GAC015-129-302130-
/O.NEW.KFFC.SV.W.0285.240830T2050Z-240830T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
450 PM EDT Fri Aug 30 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Gordon County in northwestern Georgia...
Northwestern Bartow County in northwestern Georgia...
* Until 530 PM EDT.
* At 450 PM EDT, a severe thunderstorm was located over Adairsville,
or near Calhoun, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Calhoun, Adairsville, Plainville, Sonoraville, and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3446 8505 3448 8483 3435 8482 3432 8502
3435 8502 3435 8501 3439 8501 3439 8502
3440 8503 3440 8504
TIME...MOT...LOC 2050Z 174DEG 3KT 3440 8493
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
156
WWUS52 KFFC 302124
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Fri Aug 30 2024
GAC015-129-302134-
/O.EXP.KFFC.SV.W.0285.000000T0000Z-240830T2130Z/
Gordon GA-Bartow GA-
524 PM EDT Fri Aug 30 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GORDON AND
NORTHWESTERN BARTOW COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
&&
LAT...LON 3446 8505 3448 8483 3435 8482 3432 8502
3435 8502 3435 8501 3439 8501 3439 8502
3440 8503 3440 8504
TIME...MOT...LOC 2124Z 174DEG 3KT 3443 8493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:43 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 30, 2:43 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Fri Aug 30 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 219 PM EDT Fri Aug 30 2024 Lee trough still situated across portions of northern GA this afternoon. Scattered afternoon thunderstorms have developed within the unstable airmass. Thunderstorms will continue into the evening feeding off any lingering instability/outflow boundaries. The environment has slightly modified from yesterday with more moisture in the mid levels and a little less DCAPE. Regardless, the atmos remains ripe for wet microbursts. The lapse rates are also a little steeper than yesterday afternoon. Strong thunderstorms have already developed this afternoon and expect this trend to continue. A few severe thunderstorms will also be possible through the evening. Damaging wind gusts would be the primary hazard. BL flow remains very light, so locally heavy rainfall will be possible. The lee trough is expected to remain in place through tomorrow as a weak frontal boundary approaches from the west. Increasing storm coverage is expected tomorrow afternoon. While the main potential for strong/severe storms is along the approaching front out west, do think there is some potential for diurnal strong/isolated severe storms across portions of north and central GA. NListemaa && .LONG TERM... (Sunday morning through next Thursday) Issued at 219 PM EDT Fri Aug 30 2024 Sunday Morning Through Thursday At a glance... - Rain chances increasing through mid week - Temperatures steady and then decreasing through mid week. Overall a wetter period through mid next week. The upper level trough will be well settled across the Great Lakes region by the start of the long term outlook. Models continue to stall the surface front across the North GA and Southern TN border. As the high over the Ohio valley moves eastward, moist flow around the western side of the sfc high will shift eastward and move further northward. This will likely see the stalled front "slosh" north and south through the weekend. PoPs will be most concentrated across North GA though showers and thunderstorms won't be out of the question further into central and even southern GA. Upper level forcing will be weak with the front, as the parent trough flattens/moves northeast and the sfc low moves well into Canada. QPF will remain fairly limited through the weekend. Showers and thunderstorms remain mostly scattered, though locally heavy rainfall is not out of the question given increasing PWATs from 1.5" to 2.0" through Monday. Given recent thunderstorm activity and the surface heating available, a storms could become gusty with a few isolated severe not completely out of the question each afternoon. Monday through mid week will see a more widespread increase in PoPs as the front diffuses southward and Gulf moisture surges northward. Total forecast QPF through the full 7 day period will likely remain between 0.5" to 1.5" for the majority of the area. Temperatures will remain in the low to mid 90s through the weekend. Increasing cloud coverage and easterly flow will help to reinforce cooler air mid next week. Highs will likely remain in the mid to low 80s, with some northern locations seeing highs only in the upper 70s. SM && .AVIATION... (18Z TAFS) Issued at 1254 PM EDT Fri Aug 30 2024 Isolated/scattered afternoon convection expected this afternoon and tomorrow afternoon. Mostly diurnal in nature. Winds may go VRB overnight, but should primarily be on the SE side. Models are progging a shift to the SW side tomorrow afternoon and then VRB again overnight. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 93 / 20 30 30 30 Atlanta 72 91 73 92 / 20 40 30 30 Blairsville 65 84 66 84 / 20 50 30 70 Cartersville 70 92 70 92 / 20 50 30 50 Columbus 73 95 73 96 / 20 20 10 20 Gainesville 70 90 71 90 / 20 50 30 40 Macon 72 94 71 95 / 20 10 10 20 Rome 70 91 71 91 / 20 50 30 60 Peachtree City 70 91 71 92 / 20 40 20 30 Vidalia 72 93 71 94 / 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...NListemaa
Hazardous weather outlook, Aug 30, 4:25 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EDT Fri Aug 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected this afternoon into evening. Some storms could become strong to severe with the main threats being strong to damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are expected every evening through Thursday with the main threats being gusty winds, heavy rainfall and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 30, 4:38 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
438 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg 1 ENE Walnut Grove 33.75N 83.84W
08/29/2024 Walton GA Emergency Mngr
Tree down in roadway at the intersection of
Forrester Cemetery Rd & Walnut Grove Pkwy.
&&
VSSSpecial weather statement, Aug 30, 4:39 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Fri Aug 30 2024
GAZ021-032-033-302115-
North Fulton GA-Cobb GA-Cherokee GA-
439 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southwestern
Cherokee, northeastern Cobb and north central Fulton Counties through
515 PM EDT...
At 439 PM EDT, a strong thunderstorm was over Mount Bethel, or near
Mountain Park, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Mountain Park, Sandy Springs, Roswell, Kennesaw, Woodstock,
Acworth, Mount Bethel, White Water Park, Sweat Mountain, Oak Grove,
Kennesaw State University, and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3414 8447 3401 8429 3397 8434 3397 8435
3396 8435 3389 8442 3402 8462 3408 8466
3410 8466
TIME...MOT...LOC 2039Z 132DEG 6KT 3400 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 30, 4:43 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
443 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Dmg 1 NW Jersey 33.72N 83.81W
08/29/2024 Walton GA Emergency Mngr
Tree down at the intersections of Water Tank
Rd and Jersey Walnut Grove Rd.
&&
VSSSpecial weather statement, Aug 30, 4:44 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Fri Aug 30 2024
GAZ023-034-302115-
Hall GA-Gwinnett GA-
444 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of northeastern
Gwinnett and southwestern Hall Counties through 515 PM EDT...
At 444 PM EDT, a strong thunderstorm was over Flowery Branch, or 9
miles south of Gainesville, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Buford, Braselton, Flowery Branch, Oakwood, Rest Haven,
Aqualand Park, Chestnut Mountain, and Road Atlanta-Lanier Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3425 8380 3415 8379 3413 8382 3410 8383
3408 8395 3419 8401 3420 8399 3421 8398
3422 8396 3423 8397 3424 8395 3425 8395
3427 8393
TIME...MOT...LOC 2044Z 170DEG 10KT 3416 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 30, 4:47 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
447 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Dmg 1 N Monroe 33.81N 83.71W
08/29/2024 Walton GA Public
Tree down on Mobile Home on the 600 block of
Maple Street. Mobile home sustained heavy
damage to roof and frame.
&&
VSSLocal storm report, Aug 30, 4:49 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
449 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 2 NW Between 33.84N 83.83W
08/29/2024 Walton GA Emergency Mngr
Tree in roadway at the intersection of Maple
Creek Dr & Maple Creek Ct.
&&
VSSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:04 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Aug 29, 8:06 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| Aug 29, 8:26 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 29, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 29, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Aug 29, 9:05 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Aug 29, 9:13 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 29, 9:36 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 29, 9:50 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Aug 29, 10:15 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Aug 29, 10:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 30, 1:18 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Aug 30, 1:21 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Aug 30, 1:30 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Aug 30, 1:32 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 28 min |
| Aug 30, 1:40 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Aug 30, 1:43 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Aug 30, 1:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Aug 30, 1:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 30, 2:15 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Aug 30, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 30, 2:34 PM EDT | Special Weather Statement | FFC | Greene | 26 min |
| Aug 30, 2:36 PM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Aug 30, 2:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Aug 30, 2:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Aug 30, 2:50 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 30, 2:53 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Aug 30, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 44 min |
| Aug 30, 3:05 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Aug 30, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 43 min |
| Aug 30, 3:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 30, 3:23 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Aug 30, 3:27 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Aug 30, 3:34 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 30, 3:36 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 30, 3:42 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 30, 3:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Aug 30, 4:12 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 30, 4:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 30, 4:15 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 4:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Aug 30, 4:36 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Aug 30, 4:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 30, 4:44 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | FFC | Bartow | 38 min |
| Aug 30, 4:56 PM EDT | Special Weather Statement | FFC | Rockdale | 34 min |
| Aug 30, 5:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 30, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 30, 5:04 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 5:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Aug 30, 5:10 PM EDT | Special Weather Statement | FFC | Jackson | 35 min |
| Aug 30, 5:16 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Aug 30, 5:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 30, 5:21 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Aug 30, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 30, 5:32 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Aug 30, 5:36 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Aug 30, 5:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 30, 5:53 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Aug 30, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Aug 30, 6:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 30, 6:30 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.